# SDR CA000120007

- Difficulty date: January 18, 2000
- Submitted: January 22, 2001
- Operation: Air carrier
- Make and model: Piper PA-31-350
- Aircraft time: 15,654 hours
- Engine: Lyc TIO540J2BD
- System (JASC): 3231 · Landing Gear Door Retract Section
- Part: Plunger
- Part number: 763403
- Condition: Scratched
- Location: Mlg Door
- Part time: 15,664 hours
- Stage of operation: LD
- How discovered: O
- Nature of condition: J
- Precautionary procedure: L

## Discrepancy

(CAN) UPON APPROACH TO NANAIMO CREW COULD NOT GET LDG GEAR TO EXTEND PROPERLY.EVENTUALLY THEY WERE ABLE TO LOWER GEAR.MAINT SWUNG GEAR SEVERAL TIME BUT COULD NOT DUPLICATE FAULT.ITWAS DETERMINED THAT PROBLEM WAS MOST LIKELY MAIN GEAR WAS TRYING TO LOWER AGAINST CLOSED MAIN GEAR DOORS FROM EVIDENCE OF WHEEL CONTACT MARKS ON INSIDE OF DOORS.THE DOORS ARE POS ED WITH A SOLENOID VALVE LOCATED ON POWER PACK.  VALVE PLUNGER  SHOWED EVIDENCE OF SMALL SCRATCHES SUGGESTING THEY WERE CAUSED BY SOME INTERFERENCE BETWEEN PLUNGER & SOLENOID BORE POSSIBLY CAUSING VALVE TO STICK.  PLUNGER & BORE LIGHTLY POLISHED TO REMOVE SCRATCHES.  POWER PACK RE-ASSEMBLED.
